Hail, Russell
- When
- June 15, 7:45 PM CST
- Where
- Russell County, 6 mi NW of Milberger
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.783, -99.000
17 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 15, 2:14 PM CST, 5 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 314 PM CDT WED JUN 15 2005 .DISCUSSION... MAIN CONCERNS ARE THUNDERSTORM CHANCES FOR TONIGHT ON INTO FRIDAY. TONIGHT: LOOKS AS THOUGH CONDITIONS ARE SETTING UP FOR A MCS TO DEVELOP SOMEWHERE IN WESTERN KANSAS THEN MOVE ACROSS THE FORECAST AREA TONIGHT. THIS AFTERNOON DEWPOINTS WERE IN THE 60S THROUGH WESTERN KANSAS AND THE AIR MASS IS VERY UNSTABLE THROUGH THAT AREA. SPC HAS MUCH OF THE HIGH PLAINS OUTLOOKED FOR SEVERE WEATHER. ONCE THUNDERSTORMS DEVELOP, MODELS HAVE BEEN FAIRLY CONSISTENT IN DEVELOPING AN MCS IN WESTERN KANSAS, THEN MOVE IT ACROSS OUR FORECAST AREA TONIGHT AND INTO THURSDAY. THE MAIN CONCERN WITH THESE STORMS WILL BE HEAVY RAIN AND WILL USE THAT WORDING IN THE FORECAST. DO NOT ANTICIPATE ISSUING A FLOOD WATCH AT THIS POINT IN TIME, BUT WILL NEED TO BE MONITORED. THE STORMS WILL ALSO NEED TO BE WATCHED FOR THE POTENTIAL OF SOME LARGE HAIL AND GUSTY WINDS TONIGHT. THURSDAY: THE MCS SHOULD BE INTO SOUTHEAST KANSAS BY MORNING, THEN MOVE INTO ARKANSAS DURING THE DAY. KEPT THE CHANCE OF THUNDERSTORMS IN THE LIKELY CATEGORY FOR SOUTHEAST KANSAS DURING THE MORNING HOURS. ELSEWHERE THUNDERSTORMS POPS IN THE CHANCE CATEGORY. MAIN REASON FOR THIS IS THAT OUTFLOW BOUNDARIES WILL LIKELY COME OFF THE MCS. WITH THE AIR MASS REMAINING UNSTABLE, THESE BOUNDARIES WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. MAINLY SOUTHEAST KANSAS, SOME OF THESE STORMS COULD PRODUCE LARGE HAIL AND WINDS. CLOUD COVER SHOULD KEEP HIGH TEMPERATURES DOWN JUST A BIT, WITH HIGHS IN THE 80 TO 85 DEGREE RANGE. THURSDAY NIGHT: WITH THE AIR MASS REMAINING UNSTABLE, WITH AFTERNOON HEATING, SHOULD ONCE AGAIN SEE THUNDERSTORMS FIRE OFF IN THE HIGH PLAINS THEN TRACK ACROSS CENTRAL AND SOUTHEAST KANSAS DURING THE NIGHT-TIME HOURS. RIGHT NOW AM KEEPING THE POPS IN THE CHANCE CATEGORY, BUT LATER FORECASTS MAY NEED TO BUMP THIS UP AND CONSIDER FLOOD WATCH HEADLINES, ESPECIALLY IF WE GET THE HEAVY RAIN TONIGHT. FRIDAY THROUGH SATURDAY: THUNDERSTORM CHANCES SHOULD CONTINUE INTO FRIDAY MORNING THEN FINALLY COME TO AN END AS THE H5 RIDGE BEGINS BUILDING OVER THE SOUTHERN AND CENTRAL PLANS. HIGH TEMPERATURES ON FRIDAY WILL BE MILD WITH HIGHS ONLY IN THE 80-85 DEGREE RANGE. FRIDAY EVENING AND INTO SATURDAY, SURFACE WINDS WILL BECOME MORE SOUTHERLY AND INCREASE INTO THE 10 TO 20 MPH RANGE. THE SOUTHERLY FLOW WILL AIDE IN WARMING THE LOWER ATMOSPHERE AND BY FRIDAY EVENING 700 MB TEMPERATURES SHOULD BE IN THE +10-12 DEGREE RANGE WHICH WILL PROVIDE A PRETTY GOOD CAP. SUNDAY THROUGH WEDNESDAY: SUMMER TEMPERATURES AND DRY CONDITIONS LOOK TO BE ON TAP FOR MOST OF NEXT WEEK. H5 RIDGE WILL BE SETTING UP AND EXTENDING FROM THE DESERT SOUTHWEST INTO THE CENTRAL PLAINS. AT THE SURFACE, WILL SEE LEE TROFFING ACROSS THE HIGH PLAINS WHICH WILL GIVE GOOD SOUTHERLY FLOW THROUGH OUR FORECAST AREA. HIGH TEMPERATURES FOR NEXT WEEK SHOULD BE IN THE LOW TO MID 90S. THIS ALONG WITH THE SOUTH WINDS SHOULD DEFINITELY HELP IN GETTING FIELDS DRIED OUT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 84 64 83 / 70 40 50 20 HUTCHINSON 65 84 64 83 / 70 40 50 20 NEWTON 65 83 62 82 / 70 40 40 20 ELDORADO 65 83 62 82 / 70 50 40 20 WINFIELD-KWLD 67 83 64 83 / 70 50 50 30 RUSSELL 64 85 63 82 / 60 30 30 10 GREAT BEND 65 85 64 82 / 70 30 40 20 SALINA 63 84 62 83 / 50 40 30 20 MCPHERSON 64 84 62 83 / 60 40 40 20 COFFEYVILLE 67 81 61 83 / 70 60 40 30 CHANUTE 65 81 61 83 / 60 60 40 20 IOLA 64 81 61 83 / 50 60 40 20 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && ELDER/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 423 PM CDT WED JUN 15 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-161200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 423 PM CDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP TONIGHT IN THE HIGH PLAINS AND PROPAGATE TO THE EAST AND SOUTHEASTEVENTUALLY AFFECTING CENTRAL, SOUTH CENTRAL AND SOUTHEAST KANSAS LATE TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. LOCALIZED FLOODING WILL ALSO BE POSSIBLE WITH ANY AREAS THAT SEE HEAVY RAINFALL TONIGHT SINCE THE GROUND IS STILL SATURATED FROM RECENT HEAVY RAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CONVECTIVE COMPLEX MAY BE ONGOING EARLY THURSDAY IN SOUTH CENTRAL AND SOUTHEAST KANSAS, DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT UNTIL THE COMPLEX MOVES SOUTHEAST INTO OKLAHOMA. THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON ON THURSDAY AND AGAIN THURSDAY NIGHT THROUGHOUT CENTRAL, SOUTH CENTRAL AND SOUTHEAST KANSAS. SOME HAIL AND GUSTY WINDS ARE POSSIBLE WITH ANY STORM THAT DEVELOPS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING OR OVERNIGHT ACROSS CENTRAL AND SOUTH KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM KETCHAM/BOWMAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 700 PM CDT WED JUN 15 2005 KSZ032-160045- RUSSELL- 700 PM CDT WED JUN 15 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY... AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING POTENTIALLY SEVERE THUNDERSTORMS 9 MILES EAST OF WAKEENEY...OR 23 MILES WEST OF HAYS...AND MOVING EAST AROUND 30 MPH. QUARTER-SIZED HAIL AND 50 TO 60 MPH WINDS ARE POSSIBLE AS THESE THUNDERSTORMS APPROACH WESTERN RUSSELL COUNTY BETWEEN 730 AND 8 PM. THE NATIONAL WEATHER SERVICE IS MONITORING THE BEHAVIOR OF THESE THUNDERSTORMS CLOSELY. PEOPLE IN RUSSELL COUNTY ARE URGED TO DO LIKEWISE. A SEVERE THUNDERSTORM WARNING WILL BE NEEDED FOR RUSSELL COUNTY IF THESE THUNDERSTORMS MAINTAIN THEIR INTENSITIES. BE READY TO SEEK SHELTER SHOULD A SUCH A WARNING BE ISSUED. ES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 725 PM CDT WED JUN 15 2005 KSZ032>033-047>051-067>068-082>083-091>092-160800- BARTON KS-ELLSWORTH KS-HARPER KS-HARVEY KS-KINGMAN KS- LINCOLN KS-MCPHERSON KS-RENO KS-RICE KS-RUSSELL KS- SALINE KS-SEDGWICK KS-SUMNER KS- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 485 UNTIL 300 AM CDT THURSDAY MORNING FOR THE FOLLOWING AREAS IN CENTRAL KANSAS THIS WATCH INCLUDES 7 COUNTIES BARTON ELLSWORTH LINCOLN MCPHERSON RICE RUSSELL SALINE IN SOUTH CENTRAL KANSAS THIS WATCH INCLUDES 6 COUNTIES HARPER HARVEY KINGMAN RENO SEDGWICK SUMNER INCLUDING THE CITIES OF ANTHONY...DOWNTOWN WICHITA...ELLSWORTH... GREAT BEND...HUTCHINSON...KINGMAN...LINCOLN...MCPHERSON...NEWTON... RUSSELL...SALINA AND WELLINGTON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 740 PM CDT WED JUN 15 2005 KSZ032-160145- RUSSELL- 740 PM CDT WED JUN 15 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY... AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PLAINVILLE...OR 23 MILES NORTH OF HAYS...AND MOVING EAST AT 20 MPH. NICKEL SIZED HAIL AND 50 TO 60 MPH WINDS ARE POSSIBLE FROM THIS THUNDERSTORM, ESPECIALLY ACROSS NORTHWEST RUSSELL COUNTY. THE EASTWARD PROGRESS OF THE THUNDERSTORM HAS DECREASED. THEREFORE, THE CHANCES FOR EXCESSIVE RAINFALL, ESPECIALLY IN NORTHWEST RUSSELL COUNTY, ARE INCREASING. PEOPLE IN NORTHERN RUSSELL COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A SEVERE THUNDERSTORM WARNING MAY BE NEEDED IF THE THUNDERSTORM MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. ES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 831 PM CDT WED JUN 15 2005 KSZ032-047-160200- BARTON-RUSSELL- 831 PM CDT WED JUN 15 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON AND RUSSELL COUNTIES... AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF ELLIS TO BAZINE...AND MOVING EAST AT 45 MPH. DIME SIZE HAIL...AND WINDS OF 50 TO 60 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN BARTON AND RUSSELL COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. COX
The Dodge City radar (KDDC), 142 km away, was scanning. The volume nearest the first event began at 01:47 UTC.
17 thunderstorm wind, 1 hail. Local standard time, as filed.
Downed trees.
Three-inch diameter limbs fell onto cars.
Downed trees and power lines.
Home partially unroofed.
Downed trees and power lines.
Downed trees and power lines across town.
Home partially unroofed.
House unroofed.
Damage?
Unspecified number of traffic light-hanging poles downed.
Downed trees across the city.
Downed power lines across the city.
Occurred at 21st Street North/Ridge Road intersection. (KAKE Channel 10).
Measured with radar gun.
Downed five-inch diaemeter limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455722, 5455723, 5455724, 5455725, 5455726, 5455727, 5455728, 5455729, 5455730, 5455731, 5455732, 5455733, 5455734, 5455735, 5455736, 5455737, 5455738, 5455739.